Last week the Food and Drug Administration (FDA) warned consumers about some possible side effects of taking Tylenol (acetominophen) in terms of adverse skin reactions. While it’s great that they are warning people, I find it unfortunate that they did not mention other possible unwanted side effects of taking acetominophen.
Maybe they figure their butts are covered by the small print on the insert inside the package. Those inserts translate to “Take at your own risk.”
It should be well known that taking too much acetominophen can damage your liver and even cause death, but there can be other types of negative reactions as well.
In case you’re wondering, some of the other side effects from Tylenol that I have seen in my naturopathic practice include:
- Inflammation visible in the face, ankles, or fingers.
- Intense irritability.
- Delayed constipation.
- Mood swings.
Of course, it can be hard to separate if the symptoms were from the acetominophen or the red food dye that is omnipresent in acetominophen products (unless you search out the dye-free option – try Target), but an alarming percentage of the population is sensitive to acetominophen itself to begin with.
Do I suggest you avoid all acetominophen (Tylenol) products? Not necessarily. It’s extraordinarily difficult to identify oral sensitivities because they can be dose-dependent and delayed by up to four days after exposure.
Fortunately, the Mediator Release Test (MRT) can help identify the culprits that may be making you miserable. Often, the very substance you believe is making you feel better or reliving the pain is keeping you chained in a vicious cycle where you unwittingly keep feeding yourself the very things that are bringing you discomfort.
→ As an Amazon Associate I earn from qualifying purchases. I also may use affiliate links elsewhere in my site.